Abdominal Pain

by Hemachandra Babu.D
(Karnataka, India)

My wife of 65 years is taking the following

medicines. Whcih of these cause gastric problems. She is a diabetic and
hypertensive.
Cardorone
Amlong
Cardivas CR
Clopitab
Atrova
Pantodac DSR



Dear Hemachandra Babu.D,

Thanks for using our free online medical consultation service. There are more than one medications from the list that can cause abdominal pain.

Amlong, which contains the active ingredient called amlodipine, is a calcium channel blocker used in the treatment of high blood pressure. One of the known side effects is that of abdominal pain.

So too is Clopitab - which is a trade name for Clopidogrel. This medication acts to prevent platellets to stick together, thus promoting bleeding. Such bleeding could occur in the stomach, leading to abdominal pain. But that is probably why you have been prescribed Pantodac - pantoprazole, which helps protects the linning of teh stomach. Ironically, this too could cause abdominal pain.

Should your wife be experiencing troublesome abdominal pain, the best thing to do is to see the doctor who will review all the medications and decide what alternatives to give where possible.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Prescription Medications.